MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0230
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right hip was revised due to head dissociation.Intra-operatively, excessive wear was noted of the trunnion.The stem, head and liner were revised to a competitor stem, head, and dual mobility poly with a stryker mdm liner.Rep confirmed that there were no allegations against the revised liner, and that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear involving an accolade stem was reported.The events was confirmed via med review and review of the provided photographs.Method & results: product evaluation and results: visual inspection: the device was not returned; however, photographs were provided for review.The photographs show a recently explanted stem with an extremely worn trunnion.Clinician review: a review of the provided medical information by a clinical consultant indicated: "i can confirm that the patient underwent a primary total hip arthroplasty as described above since i was able to review and x-ray showing the implant.I can also confirm that the patient's developed a head neck disassociation with loss of material on the trunnion also because i was able to see the explanted prosthesis.Some blackened material was also noted within the bore of the femoral head.The root causes of head neck disassociation with loss of material of the trunnion and blackened material within the border of the femoral head are multifactorial including surgical technique, especially in the preparation and insertion of the femoral head onto the trunnion, patient factors including activity level and bmi, and implant factors."-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the femoral head from the stem.The device was not returned; however, photographs were provided for review.The photographs show a recently explanted stem with an extremely worn trunnion.A review of the provided medical information by a clinical consultant indicated: "i can confirm that the patient underwent a primary total hip arthroplasty as described above since i was able to review and x-ray showing the implant.I can also confirm that the patient's developed a head neck disassociation with loss of material on the trunnion also because i was able to see the explanted prosthesis.Some blackened material was also noted within the bore of the femoral head.The root causes of head neck disassociation with loss of material of the trunnion and blackened material within the border of the femoral head are multifactorial including surgical technique, especially in the preparation and insertion of the femoral head onto the trunnion, patient factors including activity level and bmi, and implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.

Brand Name
ACCOLADE TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19018507
Report Number0002249697-2024-00541
Device Sequence Number12801050
Product Code LPH
UDI-Device Identifier04546540510549
UDI-Public04546540510549
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Catalogue Number6020-0230
Device Lot Number24392904
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2024
Initial Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexFemale
Patient Weight64 KG